Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2011, Article ID 712703, 12 pages
http://dx.doi.org/10.1155/2011/712703
Research Article

On the Upper Bounds of Eigenvalues for a Class of Systems of Ordinary Differential Equations with Higher Order

College of Science, University of Shanghai for Science and Technology, Shanghai 200093, China

Received 4 May 2011; Revised 16 July 2011; Accepted 19 July 2011

Academic Editor: Bashir Ahmad

Copyright © 2011 Gao Jia et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. E. Payne, G. Polya, and H. F. Weinberger, “Sur le quotient de deux frquences propres conscutives,” Comptes Rendus de l'Académie des Sciences de Paris, vol. 241, pp. 917–919, 1955. View at Google Scholar · View at Zentralblatt MATH
  2. L. E. Payne, G. Polya, and H. F. Weinberger, “On the ratio of consecutive eigenvalues,” Journal of Mathematics and Physics, vol. 35, pp. 289–298, 1956. View at Google Scholar · View at Zentralblatt MATH
  3. G. N. Hile and M. H. Protter, “Inequalities for eigenvalues of the Laplacian,” Indiana University Mathematics Journal, vol. 29, no. 4, pp. 523–538, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. G. N. Hile and R. Z. Yeb, “Inequalities for eigenvalues of the biharmonic operator,” Pacific Journal of Mathematics, vol. 112, no. 1, pp. 115–133, 1984. View at Google Scholar · View at Zentralblatt MATH
  5. S. M. Hook, “Domain independent upper bounds for eigenvalues of elliptic operators,” Transactions of the American Mathematical Society, vol. 318, no. 2, pp. 615–642, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. Z. C. Chen and C. L. Qian, “On the difference of consecutive eigenvalues of uniformly elliptic operators of higher orders,” Chinese Annals of Mathematics B, vol. 14, no. 4, pp. 435–442, 1993. View at Google Scholar · View at Zentralblatt MATH
  7. Z. C. Chen and C. L. Qian, “On the upper bound of eigenvalues for elliptic equations with higher orders,” Journal of Mathematical Analysis and Applications, vol. 186, no. 3, pp. 821–834, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. G. Jia, X. P. Yang, and C. L. Qian, “On the upper bound of second eigenvalues for uniformly elliptic operators of any orders,” Acta Mathematicae Applicatae Sinica, vol. 19, no. 1, pp. 107–116, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. G. Jia and X. P. Yang, “The upper bounds of arbitrary eigenvalues for uniformly elliptic operators with higher orders,” Acta Mathematicae Applicatae Sinica, vol. 22, no. 4, pp. 589–598, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  10. M. H. Protter, “Can one hear the shape of a drum?” SIAM Review, vol. 29, no. 2, pp. 185–197, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. R. Courant and D. Hilbert, Methods of Mathematical Physics, Interscience Publishers, New York, NY, USA, 1989.
  12. H. Weyl, “Ramifications, old and new, of the eigenvalue problem,” Bulletin of the American Mathematical Society, vol. 56, pp. 115–139, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH